MAUDE Adverse Event Report: TERUMO BCT HARVEST TERUMO; PC-30 PLATELET CONC PROCEDURE SET

TERUMO BCT HARVEST TERUMO; PC-30 PLATELET CONC PROCEDURE SET
Catalog Number 51400
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a terumo bct sales representative initially contacted a customer from (b)(6) as a prospective account.Per the customer, the smp2 had not been used "in a longtime".The customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that a pc-30 harvest set that had been expired for approximately 12 years was used while attempting to isolate some growth factors.The support specialist reach out to the customer and instructed them to stop using the product.During subsequent follow-up with the customer, the customer confirmed that they had disposed of the product, the patient was doing 'fine' and they are pleased with the patient's outcome.The customer declined to provide the patient information.The pc-30 harvest set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in correctedinformation in investigation: the harvest set used was not sold to the customer by terumo bct.Thecustomer is not a customer of terumo bct and did not have any binding agreements withterumo bct at the time of usage.This product was purchased before the sell of the harvestproduct line to terumo bct, therefore no records are available for review.The initial reporter facility was not provided, terumo bct is listed as a default location.Thecustomer was contacted as a sales call and it is unknown where the procedure was performed.The customer support specialist had a conversation with the customer and provided rationale tothe customer for not using expired kits.The customer confirmed verbally that the remainder ofthe expired sets were discarded.No further customer training is required.Root cause: the root cause of the usage of the expired disposable was human error by thecustomer.

Brand Name
HARVEST TERUMO
Common Device Name
PC-30 PLATELET CONC PROCEDURE SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8464067
Report Number1722028-2019-00068
Device Sequence Number19240878
Product Code ORG
UDI-Device Identifier05020583514003
UDI-Public05020583514003
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BK130068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;